MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.7MM METAPHYSEAL SCR SLF-TPNG W/T8 STRDRV RECESS/20MM; SCREW,FIXATION,BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.7MM METAPHYSEAL SCR SLF-TPNG W/T8 STRDRV RECESS/20MM; SCREW,FIXATION,BONE
Model Number 02.118.520
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device history (lot): manufacturing location: (b)(4), manufacturing date: jun 05, 2019, part number: 02.118.520, 2.7mm metaphyseal scr slf-tpng w/t8 strdrv recess 20mm, lot number: 3l33979 (non-sterile), lot quantity: (b)(4).Three pieces were scrapped in cell at (b)(4), turn head/cut to length/nose turn after being dropped.Work order traveler met all inspection acceptance criteria apart from the three pieces noted.Inspection sheet, in process/inspect dimensional/final inspection, (b)(4) met all inspection acceptance criteria.Packaging label log (pll) lppf, lmd was reviewed and determined to be conforming.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Component part(s) reviewed: component parts were not reviewed as the reported complaint condition of removed due to the screw cold-welded to the plate does not indicate breakage of the screw.Therefore, review of the raw materials would not be pertinent to the reported complaint condition.Dhr reviewed: dec 23, 2020.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, a removal surgery was performed due to a defective femoral neck system.The locking screw cold welded to the femoral neck system (fns) plate.The original implantation date was unknown.The procedure and patient outcome were unknown.This complaint involves two (2) devices.This report is for (1) 2.7mm metaphyseal scr slf-tpng w/t8 stardrive recess/20mm.This report is 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h3, h6: visual inspection: the 2.7mm metaphyseal scr slf-tpng w/t8 strdrv recess/20mm was received at us customer quality (cq).Visual inspection of the complaint device showed the head of screw was bent inward and missing small pieces.The device was received disassembled from the mating device.Functional test: a functional assessment was unable to be performed on the complaint device due to device damage.However, the damage is indicative of the complaint condition of unable to disassemble, since the screw was possibly drilled out of the mating plate.Dimensional inspection: a dimensional inspection was not performed due to post-manufacturing damage.Document/specification review: current and manufactured revisions were reviewed.No design issues or discrepancies were identified.Investigation conclusion: this complaint is confirmed as the device has damage indicative of the complaint condition of unable to disassemble and is missing small pieces.No definitive root cause could be determined based on the provided information.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H5.

Brand Name
2.7MM METAPHYSEAL SCR SLF-TPNG W/T8 STRDRV RECESS/20MM
Common Device Name
SCREW,FIXATION,BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key11156496
Report Number2939274-2021-00228
Device Sequence Number19850912
Product Code HWC
UDI-Device Identifier10886982039262
UDI-Public(01)10886982039262
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K120854
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number02.118.520
Device Catalogue Number02.118.520
Device Lot Number3L33979
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/12/2021
Initial Date Received by Manufacturer 12/16/2020
Supplement Date Received by Manufacturer01/28/2021
Initial Report FDA Received Date01/12/2021
Supplement Report FDA Received Date02/03/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ANTIROTATION SCREW F/ FNS 100MM LENGTH - STER; BOLT FOR FEMORAL NECK SYSTEM 95MM LENGTH-STERILE; FEMORAL NECK SYSTEM PLATE 1 HOLE - STERILE